MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL IC 71, 125 CM, CE, ASP. IND.; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL IC 71, 125 CM, CE, ASP. IND.; CATHETER, PERCUTANEOUS
Catalog Number IC71125CA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the excellent study, a (b)(6) year-old male (subject: (b)(6) with a medical history of atrial fibrillation and smoking (previous), presented with a witnessed stroke on (b)(6) 2024 at 08:15.The patient was then presented to the treating hospital on (b)(6) 2024 at 14:14.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿cardioembolic.¿ the patient¿s baseline nihss score was 35 and modified rankin scale (mrs) score was ¿1- no significant disability.Able to carry out all usual duties and activities.¿ on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an embovac ic 71, 125 cm, ce, asp.Ind.(ic71125ca/ 31338488) for an occlusion at the m1 segment of the right middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass was made using the direct contact aspiration device alone (embovac), which resulted in a mtici score of 1, with no clot retrieval (incubation time: ¿na¿).Due to persistent clot, devices were exchanged, and the 2nd pass was made using a solitaire stent-retriever, which resulted in a mtici score of 3, with clot retrieval (incubation time: 7 minutes).During the procedure, a guidewire was used, but the brand was not specified.A 0.027 excelsior microcatheter and a cerebase gs 90, 90 cm, straight, distal 0.090 cerebase (gs9090sd / lot#: unknown) long sheath were also used.It is unknown if there were any study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss score was 18.On (b)(6) 2024, the patient experienced the event of ¿right temporal lobe, basal, ganglia, anterior horn of lateral ventricle hematencephalon,¿ which became known to the site on the same day and to the sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event as not serious, moderate in severity, and as unrelated to the embotrap iii study device (not used), unrelated to the embovac large bore catheter, unrelated to the cereglide71 (not used), and unrelated to the primary surgical procedure.The event was not medically/surgically treated.The outcome is recorded as ¿recovering/ resolving,¿ with no end date listed.On (b)(6) 2024, the patient¿s 7-day post-procedure neurological assessments were performed, which resulted with an nihss score of 13 and a mrs score of ¿4-moderately severe disability.Unable to walk without assistance and unable to attend to own bodily needs without assistance.¿ modified information was received on 25-nov-2024.Summary: the adverse event term "right temporal lobe, basal, ganglia, anterior horn of lateral ventricle hematencephalon" was updated to "cerebral hemorrhage in the right temporal lobe, basal, ganglia, and anterior horn of lateral ventricle." additional information was received on 26-nov-2024.Summary: regarding the pi¿s opinion on possible causes or contributing factors of the event, it was reported ¿the investigator believe that the cause of the hemorrhage may be due to vascular injury due to disease progression of the cerebral infarction or due to intraoperative manipulation-related vascular injury.¿ in response to whether there was any vessel injury / trauma that may have led to the event, it was reported, ¿it is vessel injury / trauma led to the reported event.¿ additionally, it was reported there were ¿no performance issues with the cerebase and no intra-operative device performance issues / malfunctions related to the embovac catheter.¿ additional information was noted on the clinical database at the time of this review, 02-dec-2024.Summary: on (b)(6) 2024, the patient was discharged home with non-skilled nursing care.No further information was made available at the time of this review.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section a1.Patient identifier: (b)(6).The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31338488 number, and no non-conformance's related to the malfunction were identified.Cerebral hemorrhage is a known potential complication associated with the use of the embovac large bore catheter and cerebase da and is listed in the instructions for use (ifu) as such for both devices.There was no alleged quality issues related to the used devices, as the devices performed as intended.The event of ¿cerebral hemorrhage in the right temporal lobe, basal ganglia, and anterior horn of lateral ventricle¿ was assessed by the pi as being unrelated to the embovac large bore catheter, and unrelated to the primary surgical procedure.However, the investigator could not rule out intraoperative manipulation-related vascular injury as the cause of event.Therefore, the correlating relationship between the event and the used device as contributing factors cannot be ruled out entirely.Based on this information, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 18-nov-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: b3, b4, b5, g3, g6, h2, and h11.Section b5: additional/modified information was received on 19-dec-2024.Summary: regarding the event of ¿cerebral hemorrhage in the right temporal lobe, basal ganglia and anterior horn of lateral ventricle,¿ the relationship of event to the primary procedure was updated from "not related" "possible." additionally, the start date and site awareness date were updated from "(b)(6) 2024" to "(b)(6) 2024." a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
IC 71, 125 CM, CE, ASP. IND.
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20891337
Report Number3008114965-2024-01194
Device Sequence Number7716513
Product Code NRY
UDI-Device Identifier10886704082361
UDI-Public(01)10886704082361(17)251031(10)31338488
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberIC71125CA
Device Lot Number31338488
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10® MICROCATHETER (STRYKER).; GUIDEWIRE (UNSPECIFIED BRAND).
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight53 KG
Patient EthnicityNon Hispanic
Patient RaceAsian